MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER T25; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER T25; SCREWDRIVERS
Model Number 314.118
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Device history records review was completed for part: 314.118, lot: 7083580.Manufacturing location: (b)(4), release to warehouse date: nov 14, 2012.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The returned instrument was examined and there is no evidence of brown stain coming out of the handle.The balance of the device is in worn condition.The received condition does not agree with the complaint description.The device was also discovered stripped at distal tip during investigation.The instruments were a mix of old as well as more recently made devices.Of the latter group some devices exhibited little to no sign of ever used in the or/ reprocessed.The older devices identifiable by their part marking were produced decades ago and exhibited normal signs of extensive use though none of the handles exhibited signs of extreme advanced degradation.The more worn devices did exhibit signs of heavy use visible as both wear of the steel shaft component and small nicks, scrapes, splits and gouges to the phenolic.None of the samples exhibited signs of large fractures or fissures/ splits in the phenolic material which would create a cavity to retain fluid from use or reprocessing.Relevant drawings for the returned device were reviewed and no issues were identified.A dimensional inspection was not performed as the complaint is related to foreign substance and not any relevant feature on the instrument.There is no visual evidence or tangible evidence on the returned instrument that confirms the reported condition.A definitive root cause for the reported complaint condition could not be determined because the complaint could not be confirmed.It has possibility that 7 years of constant use might have contributed to stripped condition.It is possible that the specific sterilization procedure at the reporting hospital has contributed to the reported event and subsequent decontamination of the device at synthes monument site has removed all evidence of the reported condition.However, this cannot be definitively confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date, customer reported dissatisfaction with the phenolic handles of the following devices: one (1) stardrive screwdriver t25, one (1) screwdriver hexagonal with holding sleeve, one (1) screwdriver stardrive, one (1) cannulated 4.0mm hexagonal screwdriver.The customer has a mandate to eliminate all "wooden style" handles from their facilities wherever possible.Upon initial inspection of the returned devices, these devices were noted to have defects.This report is for one (1) stardrive screwdriver t25.This is report 1 of 4 for (b)(4).

Brand Name
STARDRIVE SCREWDRIVER T25
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8551196
Report Number2939274-2019-57660
Device Sequence Number16754944
Product Code HXX
UDI-Device Identifier10886982188557
UDI-Public(01)10886982188557
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.118
Device Catalogue Number314.118
Device Lot Number7083580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1